Are swollen lips always due to an allergic reaction?

No. Swollen lips are not always secondary to an allergic reaction. This can occur after exposure to food allergy or another allergic trigger but it can also occur secondary to increased histamine release with no known cause. Other causes include underlying autoimmunity and inflammation. There are hereditary causes that also lead to swelling where a patient may not have associated itch.
No, not always. There are many different types of allergic reactions. Most of us think of immediate reactions to substances like foods. However, that is only one type of reaction. Some people get swollen lips from contact allergies to cosmetics, lip balms, etc. Still others develop swollen lips as part of a condition called angioedema. This condition may be caused by thyroid or autoimmune diseases or even a virus.

Related Questions

How do you treat swollen lips due to an allergic reaction?

Medication. Antihistamines can be very helpful. Benadryl (diphenhydramine) works well but can cause sleepiness. Other antihistamines like zyrtec, Allegra and Claritin also work well. In severe cases a doctor can prescribe oral steroids or an injection. Read more...
Swollen Lips. Consider going to an er if the swelling is persisting since you might need an Epinephrine shot and high dose antihistamines. Read more...

How can I ease a swollen lip after an allergic reaction?

Medication. Either an antihistamine or a steroid or both, depending on the severity of the reaction, can aid in reducing the swelling. Your physician needs to prescribe these meds. Read more...

My child has swollen lips and lumps on the iniside of his lips would this be an allergic reaction to amoxicillin?

Allergic reaction. Sounds like serious allergic reaction but to what? Can't say for sure that Amoxil (amoxicillin) is the culprit. In pediatric population, we are very limited with the spectrum af antibiotics that we can use on our patients. Hence before labeling someone with a drug allergy; i usually send them to allergist to get specifically tested. Certain foods-- peanuts, sea food can cause similar reaction. Read more...
Possibly. You gave us very little information. We don't know the age of your child, why he\she was given antibiotics, whether or not there are any other symptoms or how long after starting to take the Amoxicillin you noticed these symptoms. However, it is very likely that it is an allergic reaction. I would stop the Amoxicillin and call the prescribing doctor immediately for advice. Read more...
Could be. If your child has such symptoms after using amoxicillin, probably it's allergy to antibiotic.It also could be allergy to another drugs you gave to child , or it could be even insect bites. Read more...

I have swollen lips due to allergic reaction to seafoods, chicken and egg. I used to eat them before. Its almost 3months now and its still swollen.?

? Not allergy. Allergic reaction will fade away once the allergen is avoided or eliminated from the system, can't stay for three months unless you're continuously exposed, not the case. Kindly see your doctor, could be lip inflammation due to some other problem, wish you wellness. Read more...